MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 12.6
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm micl12.6, -9.0 diopter, implantable collamer lens, into the patient's right (od) eye on (b)(6) 2021.After insertion, the pupil shrunk down before the surgeon could get the lens in place.Patient contact (lens touched the eye).No patient injury.Lens tore during removal and back up lens was implanted in second surgery on (b)(6) 2021.This resolved the problem.Anterior chamber irrigation/evacuation of visco/fluids, intraoccular injection(lido 1%, phenyl 1.5%).Dilating drops given in pre-op(phenyl 2.5%).Cause of the event is reported as patient related factor, pupil too small.Reportedly, "no concerns from patient or md.".
 
Additional Manufacturer Narrative
Additional information: h3.Device evaluation: lens was returned in vial, dry, residue/debris on product.Visual inspection found haptic torn and residue on lens.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11820879
Report Number2023826-2021-01398
Device Sequence Number11699363
Product Code MTA
UDI-Device Identifier00841542103008
UDI-Public00841542103008
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberMICL 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK
Patient Age37 YR